New Atmosphere, New Vision: Gibson and Whittemore Kick Off Invest in ME Conference 2016
Mark Berry reports on Dr. Gibson's introduction and Dr. Whittemore's keynote speech, at the 11th Invest in ME International ME Conference in London.
Discuss the article on the Forums.

Severely low bp - nac, glutathione

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by LivingwithFibro, Apr 8, 2015.

  1. LivingwithFibro

    LivingwithFibro Lily

    Messages:
    282
    Likes:
    339
    Whenever I take n-acetylcysteine along with vitamin c and other precursors of Glutathione I get severely low bp (the top no. in 90's or 80's and the bottom in 40-50's, once even in 70/30's) and ever since I started taking it, it has been permanently low. This also happened on a watermelon juice fast or when I'm eating a Raw Vegan diet or any form of detox.

    What does it mean and is it dangerous? Is this a deficiency of some sort?
     
  2. Martial

    Martial Senior Member

    Messages:
    1,342
    Likes:
    1,178
    Ventura, CA
    A lot of supplements, along with herbs can cause low blood sugar/low blood pressure. How is your salt intake and electrolytes?
     
    LivingwithFibro likes this.
  3. South

    South Senior Member

    Messages:
    466
    Likes:
    448
    Southeastern United States
    The two diets you mentioned: raw vegan and any kind of fruit-only fasting, put me into dangerously low blood pressure: fainting, salt craving, and numbers almost as low as yours. Both of those diets are bad for the adrenals for people who have any kind of adrenal issues already, I later learned. (One of several books on this is Adrenal Fatigue The 21st Century Stress Syndrome, by author Wilson).

    I haven't dabbled in those diets in over ten years now, having had enough scares with them in the past. Something is different with my body compared to people who can do those diets and not experience the same reactions with them.

    But as for those supplements you mentioned @LivingwithFibro - I've taken NAC several times over the past 5 years, and constantly take vitamin C, and do not have any problems with either of them. Have never taken any other that is a glutathione precursor, though, that I know.
     
    Valentijn and LivingwithFibro like this.
  4. LivingwithFibro

    LivingwithFibro Lily

    Messages:
    282
    Likes:
    339
    Was completely salt-free till one year, thanks to the pseudo-scientific claims of the Raw Vegan diet.... you'll try anything when you're sick. :/

    I'm taking salt now, around 1 tsp but bp is still in those low ranges.

    Yeah, I was also taking a lot of herbs in smoothies. Spot on.

    Yeah, my tryst with the raw vegan diet (I did do a unintentional and short high fruit fast a few months ago when I couldn't eat anything) ended a while ago but the problems still persist... I was taking NAC and these supplements alongside the diet so I actually cannot say for sure which caused the problem!

    The Raw Vegan diet was really scary for me too. Learnt my lesson quite late.

    I was taking (now stopped) NAC 600-1800 mg, Vitamin C (2x or 3x the dose of NAC), ALA 600-1200 mg, Grapeseed extract 600 mg, Milk thistle 500 mg, B3 250 mg, Zinc, Copper, D3, Cod liver oil

    It's sad for me to stop NAC, it really clears up my sinus congestion, depression, anxiety, inflammation and high energy (when bp is seldom low)
     
    Last edited: Apr 9, 2015
  5. Martial

    Martial Senior Member

    Messages:
    1,342
    Likes:
    1,178
    Ventura, CA
    Actually that Grape Seed Extract was probably one of the biggest culprits. NAC is really useful though, If you feel it helps a lot I would try rotating it back again and see how you feel. If you slowly start introducing things one at a time again you will see what causes reactions most significantly. Try Himalyan Sea Salt, you can bump that up with your meals additionally use some transdermal magnesium, and upping potassium, as well as maybe adding a powder potassium supplement. The Sea Salt will definitely help the most. Sounds like what other posters mentioned as well that the diet itself might partially be to blame.
     
    LivingwithFibro likes this.
  6. adreno

    adreno PR activist

    Messages:
    4,843
    Likes:
    11,020
    NAC increases nitric oxide. It's a vasodilator. That will normally drop BP.
     
    LivingwithFibro likes this.
  7. LivingwithFibro

    LivingwithFibro Lily

    Messages:
    282
    Likes:
    339
    Yep, Grapeseed extract causes nausea as well... I'm going to try and introduce one at a time and see what happens! I took Grapeseed extract today, bp was 102, 62, 91 before... don't feel faint afterwards.

    I am currently in the country of Himalayan crystal salt I do take it I'll try a little more than what's normal.

    hmm, why the potassium powder? Anything with potassium also lowers my bp. I can't get my hands on transdermal magnesium atm, so for now himalayan salt is my best bet



    Uh oh, did you experience the same thing?

    And yes, that would explain it :)
     
  8. LivingwithFibro

    LivingwithFibro Lily

    Messages:
    282
    Likes:
    339
    OK, day 1, I took Grapeseed extract 300 mg (alone)at night.

    I woke up suddenly shivering like insane, it was around 38 celcius outside (100 F) and I had to get lots of blankets, shut the fan and wrap myself. I shivered and shivered, woke up after a few hours and the state of fever had diminished. This has happened 2 years ago in July as well when I was on NAC and the rest of the supps.

    What is this? Has anyone experienced anything similar? Is it a herx or detox reaction? It was really scary!

    Edit: Day 2, Grapeseed extract 300 mg at night, no reaction.
     
    Last edited: Apr 11, 2015
  9. boo85

    boo85 Senior Member

    Messages:
    178
    Likes:
    41
    @LivingwithFibro grapefruit seed extract is apparently a very strong natural antibiotic and antifungal, so that could explain the reaction? If you ever take something new, always divide the tablet in 1/2 or even 1/4 so that if you have a reaction, the reaction will only be 1/2 or 1/4 for example, as strong, if you have a bad reaction to it. Then once you know it's safe, then you can increase the dose.

    I know what it's like though. When I first started B12 it set off a whole set a chain reactions in me. You wouldn't think that vitamins or supplements could do that, but for some people they can, especially when you've been deprived of it for a long time it can shock the body.

    I sprinkle himalayan salt on all my meals. Breakfast, lunch and dinner. I think it helps with my adrenals. I would like to get my hands on some Celtic Sea Salt as well. If I feel like my body needs more pink salt, I just dip my finger in the salt and eat it that way. If it tastes ok then I know I need it. If it tastes yucky, then I know I've had enough.
     

See more popular forum discussions.

Share This Page